Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 161, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 23, 2000, 5:58 PM CDT for Webster Parish, Louisiana. It was in force for 32 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 23, 2000, 5:58 PM CDT (22:58 UTC)
- Expired
- Apr 23, 2000, 6:30 PM CDT
- In force
- 32 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Webster Parish, LA
The radar
The Shreveport radar (KSHV), 56 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 23, 6:05 PM CDT | Thunderstorm Wind 55 E | Cotton Vly, LA | Numerous trees down. |
| Apr 23, 6:20 PM CDT | Tornado F2 | Minden, LA | About 200 houses suffered roof damage and numerous trees were either uprooted or snapped. Tree damage occurred up to 1 mile either side of the tornado track. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 23, 4:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.0 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 721 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 271 m²/s²
- 0-3 km storm-relative helicity
- 416 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
372 WUUS54 KSHV 232301 SVRSHV LAC119-232330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 558 PM CDT SUN APR 23 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEBSTER PARISH IN LOUISIANA * UNTIL 630 PM CDT * AT 558 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM MOVING TOWARD COTTON VALLEY. THIS IS A LARGE STORM WHICH MAY THREATEN MINDEN AFTER 630 PM. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. THIS THUNDERSTORM IS CAPABLE OF PRODUCING EXTREMELY LARGE HAIL UP TO 2 INCHES IN DIAMETER WHICH MAY CAUSE SEVERE DAMAGE TO PROPERTY AND SERIOUS INJURY TO PEOPLE AND LIVESTOCK. GO TO AN INTERIOR ROOM OF A STRONG BUILDING. STAY AWAY FROM WINDOWS. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... WEBSTER PARISH IN LOUISIANA UNTIL 630 PM CDT.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 3:07 PM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Apr 23, 3:07 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 307 PM CDT SUN APR 23 2000 MAIN EVENT UNDERWAY AS DRY LINE PROGRESSES ACROSS NORTHEAST TX AND SOUTHEAST OK. THIS SYSTEM APPEARS THAT IT WILL MAKE A STEADY PUSH ACROSS THE AREA TONIGHT WITH LITTLE IN THE WAY OF PRECIP MONDAY EXCEPT MAYBE EARLY SHOWERS EAST AND MAYBE FA TOMORROW. RATHER THAN PONTIFICATING I WILL FINISH UP PRODUCTS AND FOCUS ON SVR WX. BRIEFLY...NW FLOW WITH A SLUG OF MOISTURE PROGGED TO MOVE SOUTHEASTWARD INTO NE TX TUESDAY SO WILL GO WITH 20 PERCENT CHANCES THERE. PARTLY CLOUDIES WILL PERSIST THROUGH EXTENDED WITH WARM TEMPS ASSOCIATED WITH UPPER RIDGE. PRELIM FIRST GUESSES... SHV 59/78/55/82/58 5100 MLU 61/77/55/78/56 7200 TXK 59/75/53/79/53 5101 TYR 57/79/54/81/57 3002 LFK 60/83/55/83/60 4101 .SHV...TORNADO WATCH TIL 7 PM FOR NE TX..SE OK..SW AR.
In the hours before
Local storm report, Apr 23, 2:43 PM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
242 PM CST SUN APR 23 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0225 PM WRIGHT CITY OK .75 INCH HAIL
04/23/00 MCCURTAIN HAIL THE SIZE OF DIMES
REPORT FROM LAW
ENFORCEMENT
0228 PM 1 N WRIGHT CITY OK 1 INCH HAIL
04/23/00 MCCURTAIN HAIL THE SIZE OF QUARTERS
REPORT FROM LAW
ENFORCEMENT
10Local storm report, Apr 23, 2:50 PM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
250 PM CDT SUN APR 23 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0244 PM 1 S WRIGHT CITY OK 1.75 INCH HAIL
04/23/00 MCCURTAIN REPORT FROM LAW ENFORCEMENT
15Local storm report, Apr 23, 3:20 PM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
320 PM CDT SUN APR 23 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0258 PM BROKEN BOW OK TORNADO
04/23/00 MCCURTAIN POSSIBLE TORNADO ON THE
NORTHWEST SIDE OF BROKEN BOW
REPORT FROM THE FIRE DEPARTMENT
15Local storm report, Apr 23, 3:42 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
242 PM CST SUN APR 23 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0225 PM WRIGHT CITY OK .75 INCH HAIL
04/23/00 MCCURTAIN HAIL THE SIZE OF DIMES
REPORT FROM LAW
ENFORCEMENT
0228 PM 1 N WRIGHT CITY OK 1 INCH HAIL
04/23/00 MCCURTAIN HAIL THE SIZE OF QUARTERS
REPORT FROM LAW
ENFORCEMENT
10Local storm report, Apr 23, 4:30 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
430 PM CDT SUN APR 23 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0425 PM 2 N LINDEN TX TORNADO
04/23/00 CASS TORNADO ON THE GROUND AND
ROOFS BLOWN OFF OF HOMES REPORT FROM THE FIRE DEPARTMENT
REPORTED BY STORM SPOTTER
23Local storm report, Apr 23, 5:51 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
451 PM CST SUN APR 23 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0340 PM MOUNT PLEASANT TX 1 INCH HAIL
04/23/00 TITUS QUARTER SIZE HAIL.
REPORTED BY TRAINED
SPOTTER.
0358 PM 5 W DE QUEEN AR .88 INCH HAIL
04/23/00 SEVIER NICKEL SIZE HAIL. REPORTED
BY LAW ENFORCEMENT.
0405 PM DAINGERFIELD TX .75 INCH HAIL
04/23/00 MORRIS REPORTED BY LAW
ENFORCEMENT.
0410 PM 4 S GILMER TX .88 INCH HAIL
04/23/00 UPSHUR NICKEL SIZE HAIL. REPORTED
BY LAW ENFORCEMENT.
0412 PM HUGHES SPRINGS TX 1 INCH HAIL
04/23/00 CASS QUARTER SIZE HAIL REPORTED
BY LAW ENFORCEMENT.
0420 PM MARIETTA TX WIND DAMAGE
04/23/00 CASS WIND DAMAGE TO HOUSES.
NNNNThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 9:08 AM CDT | Severe Thunderstorm Warning | SHV | Sabine | 52 min |
| Apr 23, 9:36 AM CDT | Severe Thunderstorm Warning | SHV | Natchitoches | 54 min |
| Apr 23, 10:00 AM CDT | Severe Thunderstorm Warning | SHV | Grant | 60 min |
| Apr 23, 10:30 AM CDT | Severe Thunderstorm Warning | SHV | LaSalle | 30 min |
| Apr 23, 5:01 PM CDT | Tornado Warning | SHV | Caddo | 59 min |
| Apr 23, 5:24 PM CDT | Tornado Warning | SHV | Bossier | 66 min |
| Apr 23, 5:54 PM CDT | Tornado Warning | SHV | Caddo | 66 min |
| Apr 23, 6:07 PM CDT | Severe Thunderstorm Warning | SHV | De Soto | 53 min |
| Apr 23, 6:09 PM CDT | Tornado Warning | SHV | Webster | 66 min |
| Apr 23, 6:13 PM CDT | Tornado Warning | SHV | De Soto | 47 min |
| Apr 23, 6:23 PM CDT | Tornado Warning | SHV | Bossier | 67 min |
| Apr 23, 6:26 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne | 64 min |
| Apr 23, 6:36 PM CDT | Tornado Warning | SHV | Bienville | 54 min |
| Apr 23, 6:38 PM CDT | Tornado Warning | SHV | Claiborne | 67 min |
| Apr 23, 6:58 PM CDT | Tornado Warning | SHV | De Soto | 32 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.